Reply To: Does blood pressure medicine cause raynauds?

Home Forums Meet and Greet Does blood pressure medicine cause raynauds? Reply To: Does blood pressure medicine cause raynauds?

#4370
KarenKaren
Moderator

Welcome to the forum, jeannecakes,

The medicine you’re taking, Diltiazem, is in a class of drugs known as calcium channel blockers which are the preferred drugs for doctors to prescribe to patients that have Raynaud’s. Their mode of action helps to relax the blood vessels by keeping them open (as opposed to narrowed which is what occurs during an attack) and slows the heart rythym down so it doesn’t have to work as hard. All of the CCB’s only control, and not cure, the symptoms. Maybe asking your doctor for a different one to try to see if it works better for you. Sometimes it can take a patient several trials on different drugs before one is found that works best for that individual.